Best prescribed drug combination?
Oct 13, 2005
My doctor has prescribed epzicom and sustiva as my first HIV medications. I only hope that this combination has had positive clinical results as there are so many medications out there to choose from. What do you think of this prescribed combination? My latest CD4+ level was 529 and VL 5415. Six months prior, the numbers were 649 and 1400. I would appreciate any comments on my prescribed treatment.
Response from Dr. Pierone
My concern about the combination of Epzicom and Sustiva is that it may sometimes be difficult to distinguish abacavir hypersensitivity rash from a rash related to Sustiva. With an abacavir hypersensitivity rash the medication must be stopped, whereas with a Sustiva rash (if not severe) the medication can often be continued.
The larger question is whether treatment is necessary at all with such a high CD4 count and low viral load. You can reference previous discussions on this forum about the pros and cons of early therapy. I have no objections to deviating from authoritative guidelines as long as my patient is aware of prevailing and countervailing arguments (blah, blah, blah) and decides to go with early aggressive therapy (or late non-aggressive therapy if that's what they decide). Hope that this helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin Could I Have Acute HIV Infection
- Jock Itch Could I Have Acute HIV Infection
- Sinus Infection Sign Of Seroconversion
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Diarrhea After Giving Oral Worried I Have HIV
- Groin Pain After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.